Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 30, 2013, 10:25 AM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2013, 10:25 AM CDT (15:25 UTC)
- Expired
- Sep 30, 2013, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 10:31 AM CDT | FLASH FLOOD | 1 E Spurger, TX | TYLER COUNTY SHERIFF REPORTS WATER OVER ROADS IN SPURGER. |
| Sep 30, 12:00 PM CDT | FLASH FLOOD | 1 Nnw Mt. Union, TX | WATER COVERING THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
879
WGUS54 KLCH 301525
FFWLCH
TXC241-351-457-301830-
/O.NEW.KLCH.FF.W.0024.130930T1525Z-130930T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1025 AM CDT MON SEP 30 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
EAST CENTRAL TYLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 130 PM CDT
* AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ACROSS
THE WARNED AREA FROM NEAR SPURGER TO NEWTON. SINCE 5 AM...RADAR
AND GAUGE ESTIMATES INDICATE THAT 2 TO 9 INCHES OF RAIN HAS
FALLEN. THE HEAVIEST RAINS HAVE FALLEN FROM MAGNOLIA SPRINGS TO
NEWTON. SEVERAL ROADS REMAIN FLOODED ACROSS CENTRAL JASPER AND
NEWTON COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN
BE EXPECTED
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BON
WEIR...KIRBYVILLE...NEWTON...JAMESTOWN...MAGNOLIA SPRINGS...MT.
UNION...ROGANVILLE...SPURGER AND STRINGTOWN.
THIS INCLUDES BUT ARE NOT LIMITED TO THE FOLLOWING STREAMS AND
DRAINAGES...
CANEY CREEK...BIG COW CREEK...WHITE OAK CREEK...THICKETY
CREEK...EVERETT CREEK...MILL BRANCH...AND MILL CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERAL ROADS IN THE WARNED AREA ARE CURRENTLY FLOODED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3081 9414 3100 9369 3095 9363 3080 9359
3063 9377 3062 9405 3067 9421
$$
BRAZZELL1 follow-up statement
915
WGUS74 KLCH 301740
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 PM CDT MON SEP 30 2013
TXC241-351-457-301830-
/O.CON.KLCH.FF.W.0024.000000T0000Z-130930T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER TX-NEWTON TX-TYLER TX-
1240 PM CDT MON SEP 30 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL TYLER...
CENTRAL NEWTON AND CENTRAL JASPER COUNTIES UNTIL 130 PM CDT...
AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE AREA OF VERY HEAVY RAINFALL HAS SHIFTED TO THE SOUTH OF A
MAGNOLIA SPRINGS TO NEWTON LINE. WHILE THE HEAVIEST RAINFALL HAS
SHIFTED TO THE SOUTHEAST...RAINFALL AMOUNTS THIS MORNING HAVE BEEN
ANYWHERE FROM 4 TO 9 INCHES ACROSS CENTRAL JASPER AND NEWTON
COUNTIES. RUNOFF IS NOT YET COMPLETE AND STREAMS CONTINUE TO RISE
ACROSS THE CENTRAL PORTIONS OF JASPER AND NEWTON COUNTIES. WATER
LEVELS ACROSS EAST CENTRAL TYLER COUNTY SHOULD BEGIN TO RECEDE
SHORTLY.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BON WEIR...
KIRBYVILLE...NEWTON...JAMESTOWN...MAGNOLIA SPRINGS...MT. UNION...
ROGANVILLE...SPURGER AND STRINGTOWN.
SOME DRAINAGES INCLUDE BUT ARE NOT LIMITED TO MILL CREEK...TROUT
CREEK...EVERETT CREEK...WHITE OAK CREEK...BIG COW CREEK AND CANEY
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3081 9414 3100 9369 3095 9363 3080 9359
3063 9377 3062 9405 3067 9421
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 10:11 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 30, 10:11 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1011 AM CDT MON SEP 30 2013 .UPDATE...A STATIONARY FRONTAL BOUNDARY WITH WAVES REMAINS ACROSS OUR WESTERN ZONES COVERING SOUTHEAST TEXAS AND THE TOLEDO BEND AREA. COPIOUS RAINS HAVE FALLEN OVER INTERIOR SOUTHEAST TEXAS AND LOOKS TO CONTINUE. A FLOOD WARNING REMAINS IN EFFECT AND COULD BE EXTENDED FOR THIS AREA AS RAINFALL RATES UP TO 2 INCHES AN HOUR CONTINUES. ONLY CHANGE WAS TO TWEAK POPS UP TO 70 PERCENT FOR AREAS UPSTREAM AS THIS BAND MOVES EAST. ALSO TWEAKED TEMPS DOWN DUE TO RAINFALL. SWEENEY && .PREV DISCUSSION... /ISSUED 701 AM CDT MON SEP 30 2013/ AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. A NORTH TO SOUTH ORIENTED FRONT IS EXPECTED TO REMAIN OVER EAST TEXAS THROUGH TODAY. THIS COMBINED WITH STRENGTHENING SHORTWAVE ENERGY COMING IN FROM THE WEST WITH BRING A GOOD CHANCE FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS AT ALL TERMINALS TODAY. MARCOTTE PREV DISCUSSION... /ISSUED 444 AM CDT MON SEP 30 2013/ DISCUSSION... TEMPERATURES RANGE FROM THE 40S TO 50S AS FAR SOUTH AS OKLAHOMA THIS MORNING. TEMPERATURES ACROSS EASTERN TEXAS AND LOUISIANA REMAIN IN THE UPPER 60S TO LOWER 70S AHEAD OF A STALLED FRONT. THIS FRONT IS PRODUCING SHOWERS ACROSS SOUTHERN LOUISIANA AND SOUTHEAST TEXAS WITH STRONGER STORMS NOTED IN THE GULF SOUTH OF JEFFERSON COUNTY. STORMS ARE MOVING TO THE NORTHEAST. CLOUDS AND RAINS TODAY WILL HOLD TEMPERATURES IN THE 80S. RAINS WILL GENERALLY PRODUCE AROUND 1/2 INCH OF RAINFALL WITH SOME LOCATIONS GETTING A BIT MORE. THE STALLED FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS AS A SERIES OF SHORTWAVES RIPPLE ACROSS THE REGION. THE FRONT WILL LOOSE IT'S IDENTITY BY LATE TUESDAY WITH STORMS TAPERING OFF A BIT OFF ON WEDNESDAY INTO THURSDAY. THIS WILL ALLOW TEMPERATURES TO CREEP BACK INTO THE LOWER 90S IN SOME LOCATIONS. BUT THIS WILL BE SHORT LIVED AS THE FIRST TRUE COLD FRONT OF THE SEASON LOOKS TO MOVE THROUGH ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT ENDING WITH THE WIND SHIFT. LOW TEMPERATURES ACROSS THE LAKES REGION IN SOUTHEAST TEXAS AND CENTRAL LOUISIANA ARE EXPECTED INTO THE 50S BY SUNDAY MORNING. OVER THE SOUTHWESTERN CARIBBEAN SEA A BROAD AREA OF LOW PRESSURE IS PRODUCING WIDESPREAD CLOUDINESS WITH SOME DISORGANIZED SHOWERS THIS MORNING. OTHERWISE THE TROPIC'S REMAIN QUIET. 19 && .PRELIMINARY POINT TEMPS/POPS... KLCH 84 72 87 71 87 / 60 30 40 30 40 KBPT 85 73 86 72 86 / 60 30 40 20 40 KAEX 80 69 87 69 88 / 70 30 30 20 40 KLFT 83 71 87 69 87 / 60 30 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 30, 4:06 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 AM CDT MON SEP 30 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-010915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 406 AM CDT MON SEP 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ON TAP TODAY AS A STATIONARY FRONT TO OUR NORTHWEST BLOCKS MOISTURE FROM LIFTING OUTSIDE OF THIS REGION. IN ADDITION... THERE IS NOT ENOUGH UPPER LEVEL SUPPORT TO PRODUCE STRONG THUNDERSTORM DEVELOPMENT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDWEEK BEFORE TAPERING OFF A BIT. SHOWERS AND THUNDERSTORMS TO INCREASE TOWARDS THE WEEKEND AHEAD OF A COLD FRONT ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 30, 8:46 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 AM CDT MON SEP 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD NEWTON 30.85N 93.75W
09/30/2013 NEWTON TX LAW ENFORCEMENT
SEVERAL ROADS ARE CLOSED AROUND IN AND AROUND NEWTON.
&&
BRAZZELLLocal storm report, Sep 30, 9:42 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CDT MON SEP 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FLASH FLOOD 2 ESE MAGNOLIA SPRINGS 30.72N 93.99W
09/30/2013 JASPER TX LAW ENFORCEMENT
JASPER COUNTY SHERIFF REPORTS WATER ON ROADWAYS AT FM
1005 AND FM 1013 IN MAGNOLIA SPRINGS.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:22 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 113 min |
| Sep 30, 7:41 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| Sep 30, 11:22 AM CDT | Areal Flood Advisory | LCH | Newton | 113 min |
| Sep 30, 12:14 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 106 min |
| Sep 30, 1:28 PM CDT | Areal Flood Warning | LCH | Jasper, Newton | 3 hr |
| Sep 30, 1:52 PM CDT | Areal Flood Advisory | LCH | Newton, Orange | 3 hr |
| Sep 30, 1:58 PM CDT | Areal Flood Warning | LCH | Jasper, Newton | 3 hr |
| Sep 30, 2:27 PM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.